Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Severe Bladder Problems
Sep 28, 2011

Hello Dr. Henry: I've been on Atripla for four years and Combivir/Fortovase before that...was diagnosed in 1999. My labs have been great since the initial treatment, but the last five years I have been suffering from really bad bladder problems. I urinate about 15 times in a 24 hour period...around 3-4 times a night. No prostate problems...no caffeine. I've had three surgeries to correct the problem, but they didn't help. Also have had countless bladder "calming" medications. These things have helped a little but have never taken away the problem. My ID doctor has never heard that the HIV medication can cause urination problems and none of the urologists or regular doctors can discover a reason either. Have you heard anything about the medication messing with a person's bladder? Thanks for helping me...

Response from Dr. Henry

I have had a handful of patients develop very irritable bladder problems with no clear link to a particular HIV regimen. In years past we thought that some HIV+ patients (often with later stage disease) developed an autonomic neuropathy that could impact bowel/bladder function. Bladder hyperactivity is frustrating topic and not uncommon in general population as well so tough to link to HIV or a particular HIV regimen given the variety of regimens in use. KH



Previous
Nausea
Next
Atripla and epilobium

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement